Alert archive / Ohio / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 27, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at May 13, 2018, 5:13 PM EDT for Perry County, Ohio. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 13, 2018, 5:13 PM EDT (21:13 UTC)
- Expired
- May 13, 2018, 5:36 PM EDT
- In force
- 23 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Perry County, OH
The radar
The Cincinnati radar (KILN), 140 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 5:28 PM EDT | HAIL 1 | 2 Ne New Reading, OH | MOSTLY NICKELS, BUT SOME LARGER ONES CLOSER TO QUARTERS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 1369 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
285
WUUS51 KRLX 132113
SVRRLX
OHC127-132200-
/O.NEW.KRLX.SV.W.0027.180513T2113Z-180513T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
513 PM EDT SUN MAY 13 2018
The National Weather Service in Charleston West Virginia has issued a
* Severe Thunderstorm Warning for...
Northern Perry County in southeastern Ohio...
* Until 600 PM EDT
* At 513 PM EDT, a severe thunderstorm was located near Thornport, or
7 miles west of Somerset, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Somerset, Perry State Forest, Crooksville and Glenford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please report severe weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3988 8216 3982 8217 3981 8209 3973 8211
3978 8240 3983 8240 3984 8247 3989 8247
TIME...MOT...LOC 2113Z 283DEG 26KT 3985 8243
HAIL...1.00IN
WIND...60MPH
$$
302 follow-up statements
304
WWUS51 KRLX 132130
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
530 PM EDT SUN MAY 13 2018
OHC127-132200-
/O.CON.KRLX.SV.W.0027.000000T0000Z-180513T2200Z/
Perry OH-
530 PM EDT SUN MAY 13 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHEASTERN PERRY COUNTY...
At 530 PM EDT, a severe thunderstorm was located over Somerset,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Somerset, Perry State Forest and Crooksville.
#
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please report severe weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3982 8217 3981 8209 3973 8211 3977 8236
3986 8236 3986 8216
TIME...MOT...LOC 2130Z 283DEG 26KT 3982 8227
HAIL...1.00IN
WIND...60MPH
$$
30344
WWUS51 KRLX 132136
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
536 PM EDT SUN MAY 13 2018
OHC127-132146-
/O.CAN.KRLX.SV.W.0027.000000T0000Z-180513T2200Z/
Perry OH-
536 PM EDT SUN MAY 13 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PERRY COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However small hail, gusty
winds and heavy rain are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Charleston West Virginia.
LAT...LON 3982 8217 3981 8209 3973 8211 3977 8236
3986 8236 3986 8216
TIME...MOT...LOC 2134Z 283DEG 26KT 3981 8222
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 2:32 PM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, May 13, 2:32 PM EDT, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Charleston WV 232 PM EDT Sun May 13 2018 .SYNOPSIS... Surface boundary across north could sink south to brings scattered t-storms thru tonight. Some storms could be strong to severe. Unsettled pattern dominates the work week. && .NEAR TERM /THROUGH MONDAY/... As of 130 PM Sunday... Tricky forecast as the quasi stationary boundary moves south to north through tonight. Because of uncertainty on the location of the front, kept chance PoP across central WV, likely PoPs across extreme northern WV and dry PoPs across the southern third of the area. By Monday morning the frontal boundary should drop south at the same time with a upper level disturbance. This kicking mechanism could aid convective initiation across the north slowly sinking south. There is a slight risk for severe weather tomorrow morning. Coded chance PoPs with this feature. Sfc based CAPE of 1000-2000 J/kg suggest enough bouyancy, however soundings show a cap in place. The best shear continues to remain north of the forecast area, but with 30-40 kts of bulk shear should a storm break through the cap it should be able to sustain an updraft and potentially become strong to severe. Despite precipitable water values nearing 2 inches across the north, expect coverage to be low enough to limit flash flood concerns. For temperatures, went with the bias corrected MOS values for lows tonight, and the bias corrected SREF for highs on Monday. && .SHORT TERM /MONDAY NIGHT THROUGH TUESDAY/... As of 225 PM Sunday... Really not many changes in the overall forecast thinking for the start of the work week. Lots of instability in place with the chance for thunderstorms. Models keep the stationary boundary draped within our vicinity. Moisture will increase the next few days and dew points could climb into the low 70s by Tuesday, so with available surface moisture and EML plume remaining overhead, it is not surprising to still see model soundings showing 1500 - 2000 J/Kg of CAPE. Storm development will depend on timing of any subtle perturbations moving through the westerly flow. Temperatures will remain above average through the period. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... As of 230 PM Sunday... As with the last few forecasts, no changes to the extended with the unsettled conditions persisting through the long term period. Will have to monitor the trends in the forecast of the upper low that pulls northward out of the Gulf of Mexico the end of this week. This system has potential to bring some tropical moisture and heavy rain into the region that could produce some flash flooding. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... As of 149 PM Sunday... Tricky forecast as the quasi stationary boundary move north and south through tonight. Because of uncertainty on the location of the front, only coded VCTS on the northern sites such as CKB, PKB and EKN this afternoon and evening. VFR conditions will continue under partly sunny skies. Brief periods of IFR possible along stronger storms mainly extreme north. Some low stratus could develop mainly over the extreme north where pcpn is expected. Winds will be southwesterly through the period, with some gusts of 15 to 20 kts possible this afternoon. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY... FORECAST CONFIDENCE: Medium ALTERNATE SCENARIOS: Northern terminals may not see IFR conditions if the front remains north of the area late this afternoon into tonight. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H M HTS CONSISTENCY H H H H H H H H H H H M BKW CONSISTENCY H H H H H H H H H H H M EKN CONSISTENCY H H H H H H H H H H H L PKB CONSISTENCY H H H H H H H H H H H M CKB CONSISTENCY H H H H H H H H H H M L AFTER 18Z MONDAY... Brief periods of IFR possible in showers and storms through the week. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...ARJ/MPK NEAR TERM...ARJ SHORT TERM...MPK LONG TERM...MPK AVIATION...ARJ
Hazardous weather outlook, May 13, 4:43 PM EDT, 30 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 443 PM EDT Sun May 13 2018 OHZ066-075-083>086-WVZ007>009-016>019-028>030-039-521>526-142045- Perry-Athens-Jackson OH-Vinton-Meigs-Gallia-Mason-Jackson WV-Wood- Roane-Wirt-Calhoun-Ritchie-Braxton-Gilmer-Lewis-Upshur- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 443 PM EDT Sun May 13 2018 This Hazardous Weather Outlook is for portions of southeast Ohio, and portions of central West Virginia, northeast West Virginia, northern West Virginia and western West Virginia. .DAY ONE...Tonight. Isolated strong to severe thunderstorms are possible this afternoon or evening, with strong winds the main threat. If multiple storms move over the same area, flooding concerns would be increased. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated strong to severe thunderstorms are possible Monday and Tuesday during the afternoon and evening, with strong winds the main threat. Isolated flash flooding is also possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ067-076-WVZ010-011-020-031-032-040-142045- Morgan-Washington-Pleasants-Tyler-Doddridge-Harrison-Taylor-Barbour- 443 PM EDT Sun May 13 2018 ...SEVERE THUNDERSTORM WATCH 86 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of southeast Ohio, and portions of central West Virginia and northern West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. If multiple storms move over the same area, flooding concerns would be increased. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated strong to severe thunderstorms are possible Monday and Tuesday during the afternoon and evening, with strong winds the main threat. Isolated flash flooding is also possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. KYZ101-103-OHZ087-WVZ006-014-015-027-517>520-142045- Greenup-Boyd-Lawrence OH-Cabell-Putnam-Kanawha-Clay- Northwest Fayette-Southeast Fayette-Northwest Nicholas- Southeast Nicholas- 443 PM EDT Sun May 13 2018 This Hazardous Weather Outlook is for portions of northeast Kentucky, portions of southeast Ohio, and portions of central West Virginia, southeast West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated strong to severe thunderstorms are possible Monday and Tuesday during the afternoon and evening, with strong winds the main threat. Isolated flash flooding is also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ102-105-VAZ003-004-WVZ005-013-024>026-033-034-515-516-142045- Carter-Lawrence KY-Dickenson-Buchanan-Wayne-Lincoln-Mingo-Logan- Boone-McDowell-Wyoming-Northwest Raleigh-Southeast Raleigh- 443 PM EDT Sun May 13 2018 This Hazardous Weather Outlook is for portions of northeast Kentucky, southwest Virginia, and portions of southeast West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 6:51 PM EDT | Special Weather Statement | RLX | Morgan | 24 min |
| May 13, 7:25 PM EDT | Special Weather Statement | RLX | Athens | 80 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.